anybody taken nystatin or anti-fungals ?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jla
Regular Member


Date Joined May 2005
Total Posts : 75
   Posted 10/28/2007 5:56 PM (GMT -7)   
I have just started taking nystatin(I think I spelled it correctly- I am on to many meds. to keep track of all of their spellings).
Anyway, I am getting bad headaches, sugar cravings and nausea/ worse "d" since starting this new med. THe doc. put me on it bc he thinks I have candida. I am guessing maybe I feel this way bc the bacteria are hopefully dying off. Anyone experienced these symtpoms and felt better regarding crohns symptoms after taking antifungals ? I have been limiting most processed sugars and bread as well.
I am still eating potatoes though and ensure prn.
thanks guys,
jamie

kim123
Veteran Member


Date Joined Jul 2006
Total Posts : 1201
   Posted 10/28/2007 6:37 PM (GMT -7)   

jamie,

Yes, you are experiencing a die-off (Herxheimer's Response). Fungus, not bacteria is being killed because you are starving it by reducing foods that feed it, along with taking the Nystatin, a powerful antifungal. That is a good sign, actually. You know now that you have a fungal/yeast problem. CD and UC has been known to have a fungal etiology. I'm betting your CD symptoms will lessen as you continue on the antifungal program.I would stay off the potatoes, and all grains, as well, for awhile. They are high in carbs/starch. Check the sugar content in the Ensure. For me, I had UC symptoms, on and off for 8 years. After following an antifungal program, with natural antifungals, I was well within 2 weeks. I did experience the die-off as you described. I thought at one point I was going to have to go to the ER, I had severe joint and stomach pain, LOTS of D, and very tired and foggy brained. Stayed in bed for a few days. After 5 days, I was on the road to recovery. Good for your doctor to try something like this. Many doctors don't know, or believe that fungus can cause many of our health problems. Let us know how you make out. :)

Kim


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 10/29/2007 10:53 AM (GMT -7)   
Sound like die off. Yeast loves sugar, so a yeast overgrowth can cause sugar cravings. 

molly m
New Member


Date Joined Jan 2006
Total Posts : 17
   Posted 10/29/2007 6:50 PM (GMT -7)   
I've used Nystatin many times and I did have sugar cravings, and my mouth was actually pretty painful for a while. I had some pretty severe thrush and it really helped though. Good luck!

Molly

njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 10/29/2007 11:12 PM (GMT -7)   

Ensure is loaded with sugar and corn syrup. 

These ingredients aren't really good for anybody, but are especially unhelpful if you are trying to get rid of a yeast overgrowth. 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:00 PM (GMT -7)
There are a total of 2,735,178 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
234 Guest(s), 8 Registered Member(s) are currently online.  Details
bluelyme, Im_Patient, Scaredy Cat, Girlie, Jaybee&GG, Kvo, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer